MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during stenosis procedure, the patient vessel was very torturous, so physician had difficulty in delivering the microcatheter to the target lesion.During adjustments, the physician checked under digital subtraction angiography (dsa) and found that the distal of the guidewire was not moving together with the manipulations at the proximal handling.Physician withdrew the subject guidewire and found that the subject guidewire distal tip was fractured within the patient anatomy.The physician used a snare device to remove the fractured guidewire out.The subject guidewire was replaced, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned in two fragments (284.4cm from the proximal end and 12.5cm from the distal end).The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core and platinum wire exposed.The proximal section was seen to have 3 additional breaks.The distal fragment was inspected, and the nitinol tubing was seen to be broken.The core wire distal end was observed through the distal tip dome.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was moderately tortuous.A snare was used to retrieve the distal end of the guidewire.During analysis the guidewire was returned in two fragments (284.4cm and 12.5cm).There were 3 additional breaks at the end of the proximal section.An assignable cause of procedural factors will be assigned to the as reported and as analyzed ¿guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: ¿upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)." "discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." "additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a." we have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally: the 510(k) number has been corrected from k032146 to k002907 in accordance with the global unique device identification database (gudid).
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18044677
Report Number3012931345-2023-00233
Device Sequence Number18024465
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Catalogue NumberM00313310
Device Lot Number0000225513
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/21/2023
08/14/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/14/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient RaceAsian